Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at May 1, 2014, 2:23 PM CDT for 10 counties in Kansas. It took effect at May 2, 2014, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2014, 2:23 PM CDT (19:23 UTC)
- In effect from
- May 2, 2014, 4:00 AM CDT
- Expired
- May 2, 2014, 8:35 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Grant County, KS, Hamilton County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Scott County, KS, Stanton County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 86 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS73 KDDC 011923 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 223 PM CDT THU MAY 1 2014 ...TEMPERATURES CLOSE TO FREEZING POSSIBLE TONIGHT... .TEMPERATURES ACROSS CENTRAL AND WEST CENTRAL KANSAS LOOK TO FALL TO AROUND FREEZING OVERNIGHT. WINDS WILL GENERALLY BE LIGHT AND VARIABLE BEFORE MIDNIGHT THEN HAVE A SLIGHT WESTERLY COMPONENT BY SUNRISE FRIDAY. KSZ030-031-043>045-061>063-074-075-020330- /O.NEW.KDDC.FR.Y.0001.140502T0900Z-140502T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 223 PM CDT THU MAY 1 2014 /123 PM MDT THU MAY 1 2014/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY. * TEMPERATURE...32 TO 36 DEGREES FAHRENHEIT * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 42
3 follow-up statements
928 WWUS73 KDDC 020158 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 858 PM CDT THU MAY 1 2014 ...TEMPERATURES CLOSE TO FREEZING TONIGHT... .TEMPERATURES ACROSS CENTRAL AND WEST CENTRAL KANSAS LOOK TO FALL TO AROUND FREEZING OVERNIGHT. WINDS WILL GENERALLY BE LIGHT AND VARIABLE BEFORE MIDNIGHT THEN HAVE A SLIGHT WESTERLY COMPONENT BY SUNRISE FRIDAY. KSZ030-031-043>045-061>063-074-075-021000- /O.CON.KDDC.FR.Y.0001.140502T0900Z-140502T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 858 PM CDT THU MAY 1 2014 /758 PM MDT THU MAY 1 2014/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... * TEMPERATURE...32 TO 36 DEGREES * IMPACTS...PLANTS SENSITIVE TO FREEZING TEMPERATURES COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
838 WWUS73 KDDC 020734 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 234 AM CDT FRI MAY 2 2014 ...LIGHT FROST THIS MORNING... .LIGHT WINDS IN COMBINATION WITH A DRY ATMOSPHERE WILL LEAD TO MINIMUMS IN THE LOWER TO MID 30S DEGREES FAHRENHEIT THIS MORNING. THIS WILL FAVOR A LIGHT FROST ADVISORY EVENT. KSZ030-031-043>045-061>063-074-075-021400- /O.CON.KDDC.FR.Y.0001.140502T0900Z-140502T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 234 AM CDT FRI MAY 2 2014 /134 AM MDT FRI MAY 2 2014/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...MINIMUM TEMPERATURES OF 32 TO 36 DEGREES FAHRENHEIT THIS MORNING. A FEW SPOTS IN THE 30 TO 32 DEGREE FAHRENHEIT RANGE CANNOT BE RULED OUT ACROSS WEST-CENTRAL KANSAS. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED OR KILLED. SUCH PLANTS SHOULD BE COVERED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SUGDEN
732 WWUS73 KDDC 021335 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 835 AM CDT FRI MAY 2 2014 ...FROST DANGER HAS PASSED... .CLEAR SKIES AND ABUNDANT SUNSHINE HAVE RESULTED IN RAPIDLY RISING TEMPERATURES THIS MORNING. THE THREAT OF FREEZING TEMPERATURES LIKELY IS OVER FOR THE SPRING SEASON. KSZ030-031-043>045-061>063-074-075-021445- /O.CAN.KDDC.FR.Y.0001.000000T0000Z-140502T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 835 AM CDT FRI MAY 2 2014 /735 AM MDT FRI MAY 2 2014/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. WITH CLEAR SKIES AND FULL SUN, TEMPERATURES HAVE WARMED WELL ABOVE FREEZING THIS MORNING. THE THREAT OF FREEZING TEMPERATURES HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at May 1, 1:41 PM CDT, 42 minutes earlier.
Area forecast discussion, May 1, 1:41 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 141 PM CDT Thu May 1 2014 ...Updated short term section... .SHORT TERM...(This evening through Friday) ISSUED AT 141 PM CDT THU MAY 1 2014 Partly cloudy skies and dry conditions are expected tonight into tomorrow as northwest flow continues aloft with a dome of high pressure moving across western Kansas tonight then position itself south of the area tomorrow. The main challenge with the forecast is the low temperatures overnight. I currently have lows dipping to just above freezing due to winds shifting to more of a westerly direction by morning. However, if winds become calm for an extended period of time, temperatures could slip below freezing in spots. Mainly across west central Kansas. Also, patchy frost will be possible in low lying areas by sunrise tomorrow. Westerly winds are expected across western Kansas tomorrow with highs reaching into the upper 70s. .LONG TERM...(Friday through Wednesday) ISSUED AT 209 AM CDT THU MAY 1 2014 Extended range models are in good agreement with a dry and warm pattern into mid week next week, with dry northwesterly flow aloft and little to no rainfall expected, as the cold upper trough of late moves out of the Plains. An upper level trough is forecast to bring unsettled weather into the Plains by around next Thursday as it moves slowly eastward from the Western United States. Highs warm from the upper 70s on Friday to around 90 by Saturday into mid week next week as 850mb temps warm from the teens Celsius and into the 20's Celsius. Surface winds also look to be light into Saturday with only some high level cirrus clouds and partly cloudy to mostly sunny skies. Overnight lows will be mild with mid 40s on Friday night, and 50 to 55 degrees into the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1233 PM CDT THU MAY 1 2014 VFR conditions will prevail today with scattered clouds AOA070. Winds will generally be from the northwest at 15 to 20 knots gusting to over 25 knots at times. Winds then decrease to 5 to 10 knots this evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 78 46 88 / 0 0 0 0 GCK 32 78 45 87 / 0 0 0 0 EHA 34 78 49 86 / 0 0 0 0 LBL 34 79 46 89 / 0 0 0 0 HYS 34 77 44 84 / 0 0 0 0 P28 36 77 47 90 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Kruse AVIATION...Hovorka_42
Hazardous weather outlook, May 1, 3:07 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 307 AM CDT THU MAY 1 2014 KSZ030-031-043>046-061>066-074>081-084>090-021200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 307 AM CDT THU MAY 1 2014 /207 AM MDT THU MAY 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT ALONG AND WEST OF A LINE FROM LANE COUNTY TO SEWARD COUNTY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
Nearby
Frost Advisories in Kansas, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.